Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 83, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 6, 2009, 3:13 PM CDT for Forrest County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2009, 3:13 PM CDT (20:13 UTC)
- Expired
- May 6, 2009, 3:32 PM CDT
- In force
- 19 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Forrest County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2038 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 062013
TORJAN
MSC035-062100-
/O.NEW.KJAN.TO.W.0083.090506T2013Z-090506T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
* UNTIL 400 PM CDT
* AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RAWLS
SPRINGS MOVING EAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
PETAL AND EASTABUCHIE BY 325 PM CDT...
SUNRISE BY 330 PM CDT...
MACEDONIA BY 340 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3135 8935 3135 8945 3143 8945 3144 8943
3143 8913 3131 8913 3130 8915 3130 8917
3127 8935
TIME...MOT...LOC 2013Z 258DEG 19KT 3137 8934
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 062023
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT WED MAY 6 2009
MSC035-062100-
/O.CON.KJAN.TO.W.0083.000000T0000Z-090506T2100Z/
FORREST MS-
323 PM CDT WED MAY 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN
FORREST COUNTY...
AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR PETAL MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
MACEDONIA BY 330 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3135 8935 3144 8933 3143 8913 3131 8913
3130 8915 3130 8917 3127 8935
TIME...MOT...LOC 2023Z 253DEG 27KT 3139 8924
$$
GARRETT000
WWUS54 KJAN 062032
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT WED MAY 6 2009
MSC035-062042-
/O.CAN.KJAN.TO.W.0083.000000T0000Z-090506T2100Z/
FORREST MS-
332 PM CDT WED MAY 6 2009
...THE TORNADO WARNING FOR NORTHERN FORREST COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3135 8935 3144 8933 3143 8913 3131 8913
3130 8915 3130 8917 3127 8935
TIME...MOT...LOC 2032Z 253DEG 27KT 3141 8916
$$
GARRETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 6, 11:30 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 6, 11:30 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT WED MAY 6 2009
...SEVERE WEATHER AND FLASH FLOODING POSSIBLE CENTRAL AND SOUTH THIS
AFTERNOON...
.UPDATE...FIRST WAVE ACROSS NORTH THIS MORNING HAS SHIFTED EAST AND
THE SECOND WAS CURRENTLY MOVING INTO THE CENTRAL PORTIONS OF THE
CWFA. THE NORTH GENERALLY ALONG THE HIGHWAY 82 WILL STILL SEE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON BUT THE IMMEDIATE SEVERE
THREAT HAS SHIFTED SOUTH. A FEW ELEVATED THUNDERSTORMS CAPABLE OF
LARGE HAIL REMAIN POSSIBLE THIS AFTERNOON. THE CURRENT MCS OVER THE
CENTRAL PORTIONS OF THE AREA WILL CONTINUE TO SAG EAST SOUTHEAST
THIS AFTERNOON AND MAINTAIN A SEVERE STORM THREAT SOUTH TO THE
HIGHWAY 84 CORRIDOR. WITH THE HEAVY RAIN THREAT FROM INDIVIDUAL AND
TRAINING STORMS HAVE EXPANDED THE FLASH FLOOD WATCH SOUTH TO JUST
NORTH OF HIGHWAY 84. TEMPERATURES FORECAST TOUGH TODAY. HAVE LOWERED
MAXES IN NORTH AND SOUTH. THE RAIN COOLED NORTH WILL BE HARD TO
RECOVER AND SOUTH WILL HAVE A HARD TIME REACHING FORECAST HIGHS
BEFORE CLOUDS AND RAIN MOVES IN. MORE UPDATES LIKELY BUT RECENT
CHANGES HAVE BEEN POSTED. /22/
&&
.PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH THURSDAY
NIGHT...THE MAIN FOCUS OF THE FORECAST WILL BE ON TODAY WHERE THE
THREAT OF SEVERE WEATHER AND FLASH FLOODING EXISTS ACROSS A GOOD BIT
OF THE FORECAST AREA. THE WARM FRONT CONTINUES TO SLOWLY LIFT
NORTHWARD ACROSS MAINLY NORTHERN PORTIONS OF THE FORECAST ARA THIS
MORNING. THIS HAS ALLOWED MOISTURE TO SURGE NORTHWARD INTO THE
REGION AS SITES SOUTH OF THE FRONT ARE OBSERVING DEW POINTS AROUND
70. MEANWHILE...JUST NORTH OF THE FRONT...STRONG TO SEVERE
CONVECTION STRETCHES EAST TO WEST FROM NORTH ALABAMA... THROUGH
NORTH MISSISSIPPI...AND THROUGH SOUTH CENTRAL ARKANSAS.
THIS COMPLEX OF STORMS...NOW MOVING INTO SOUTH ARKANSAS AND
NORTHWEST MISSISSIPPI...WILL CONTINUE TO STEADILY MOVE EAST
SOUTHEAST OVER THE NEXT FEW HOURS AND IMPACT MY NORTHERN ZONES FIRST
OFF THIS MORNING...AND CONTINUE TO DROP FURTHER EAST SOUTHEAST INTO
THE AFTERNOON. THIS COMPLEX RESIDES IN THE LEFT EXIT REGION OF AN
UPPER LEVEL JET THAT'S NOSING EAST AND SOUTHWARD INTO THE ARKLATEX
REGION. THIS ENHANCEMENT COUPLED WITH THE FORCING ALONG THE
NORTHWARD MOVING BOUNDARY...STEEP LAPSE RATES...AND GOOD INSTABILITY
WILL ALLOW THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AS
WELL A FEW TORNADOES TO EXIST ACROSS MY NORTH THROUGH THE MORNING
HOURS. SEVERAL BOW ECHOES ARE ALSO BEING OBSERVED WITH THIS
ACTIVITY AS IT BEGINS TO SKIRT THE FAR NORTHERN PARTS OF MY CWA.
IN ADDITION TO THIS...GIVEN THAT THIS CURRENT ACTIVITY IS GENERALLY
MOVING ALONG A WEST NORTHWEST TO EAST SOUTHEAST TRAJECTORY...IT'S
TRAINING ACROSS THE SAME LOCATIONS. AS A RESULT...A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL THIS AFTERNOON FOR LOCATIONS GENERALLY
ALONG AND NORTH OF A RAYVILLE LOUISIANA...TO VICKSBURG
MISSISSIPPI...TO YAZOO CITY...TO LEXINGTON...TO MACON LINE. GIVEN
HOW THINGS PLAY OUT THROUGH THE LATE MORNING HOURS...THIS AREA COULD
BE EXPANDED IN AREA AS WELL AS EXTENDED IN TIME AS THIS ACTIVITY
CONTINUES TO DROP FURTHER EAST SOUTHEAST.
ANOTHER COMPLEX OF THUNDERSTORMS IS ALSO BEGINNING TO EVOLVE ACROSS
SOUTH CENTRAL OKLAHOMA THIS MORNING AS A PRETTY DECENT UPPER TROUGH
CONTINUES TO SWING THROUGH THAT AREA. I DON'T THINK THE WARM FRONT
IS GOING TO MOVE TOO MUCH FURTHER TO THE NORTH THAN WHAT IT ALREADY
HAS SINCE IT'S BEGINNING TO INTERACT WITH THE ONGOING CONVECTION
ACROSS THE NORTH. MEANWHILE...AS THE TROUGH CONTINUES TO SWING EAST
ACROSS THE AREA...AND WITH A PRETTY DECENT UPPER LEVEL JET
CONTINUING TO DRIVE SOUTHEAST...THE COMPLEX OF STORMS THAT'S
CURRENTLY BEGINNING TO IMPACT MY NORTHERN ZONES...AS WELL AS THE
EVOLVING COMPLEX OVER SOUTH CENTRAL OKLAHOMA...WILL EVOLVE INTO A
LINE OF CONVECTION THAT'S DRIVEN SOUTHEAST ACROSS THE REMAINDER OF
MY CWA DURING THE DAY...BY THE BEFORE MENTIONED UPPER JET.
DURING THIS TIME FRAME...ESSENTIALLY FOR TODAY AND INTO THE EVENING
HOURS...I SEE ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING THE
THREAT OF FLASH FLOODING AS A GOOD BIT OF THIS ACTIVITY WILL TRAIN
ACROSS THE SAME AREAS...ESPECIALLY ACROSS MY NORTH WHICH HAS ALREADY
RECEIVED RAINFALL AMOUNTS OVER THE PAST FEW DAYS ON THE ORDER OF 2
TO 5 INCHES. WITH SUCH A PUSH ALOFT BY THE UPPER JET...SEVERAL
BOWING SEGMENTS WITHIN STORMS CAN BE EXPECTED WHICH WILL PRODUCE
STRONG DAMAGING STRAIGHT LINE WINDS. THEN WITH VERY STEEP LAPSE
RATES AND AMPLE AMOUNTS OF INSTABILITY EXPECTED...LARGE HAIL IS
LIKELY WITH SIZES RANGING FROM AT LEAST PENNY TO GOLF BALL SIZE.
ALSO A FEW TORNADOES CAN'T BE RULED OUT.
FOR TONIGHT...LOOK FOR THE THREAT OF SEVERE WEATHER...AS WELL AS
FLASH FLOODING TO SHIFT MORE TO THE EASTERN HALF OF THE FORECAST
AREA...BUT BEGIN TO SLOWLY WANE DOWN.
FOR THURSDAY INTO THURSDAY NIGHT...THE PICTURE OF WHAT WILL
TRANSPIRE CLOUDS UP QUICKLY...AND WILL LIKELY HAVE TO WAIT AND SEE
WHAT EVOLVES AND FORECAST FROM THERE TO GAIN ANY CONFIDENCE IN
EXACTLY WHAT PLAYS OUT. SOME MODELS WANT TO BLOW THROUGH ANOTHER
COMPLEX OF SHOWERS AND STORMS EITHER THROUGH OR NEAR THE CWA...WHILE
OTHERS FOR THE MOST PART KEEP US DRY. GUIDANCE POPS CAME IN
DRASTICALLY LOWER THAN PREVIOUS ADVERTISED NUMBERS. THE AIRMASS
OVER THE CWA WILL CERTAINLY TAKE A GOOD HIT BY TODAY'S
CONVECTION...BUT IN THE SOUTH THERE COULD BE SOME UNUSED/UNTAPPED
JUICE WHICH COULD ALLOW SOME ACTIVITY TO DEVELOP DURING THE HEAT OF
THE DAY THURSDAY. AS A RESULT I DID UP POPS HERE JUST ENOUGH TO GET
A SLIGHT CHANCE OF CONVECTION MENTIONED IN THE ZONES. THEN FOR
THURSDAY NIGHT...SEVERAL MODELS WERE SHOWING ANOTHER MCS RACING
EASTWARD ACROSS THE MID SOUTH AND TENNESSEE VALLEY REGIONS. AS A
RESULT...I INCREASED POPS IN THE NORTH TO REFLECT THIS. /19/
LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...THE OVERALL PATTERN AND
WHAT THE LATEST FORECAST GUID SUGGESTS IS NOT MUCH DIFFERENT THAN
THE PREV FEW RUNS. MODELS DON'T REALLY INDICATE MUCH OF A
DISTURBANCE MOVING ACROSS THE AREA...BUT I WOULDN'T BE SURPRISED TO
SEE SOME CONVECTIVE BOUNDARY SET UP ACROSS THE NORTH AND SUPPORT
STORMS. THERE APPEARS TO BE A BETTER WAVE FOR SAT AND THAT WOULD
HELP WITH THE STORM CHANCES AND HELP PUSH A WEAK FRONT INTO THE CWA.
AS HAS BEEN THE CASE...TIMING THESE FEATURES REMAINS VERY DIFFICULT
AND MESO-SCALE FEATURES WILL CARRY A LOT OF WEIGHT ON HOW THINGS
EVOLVE. THE MODELS HAVE BEEN WANTING TO STAY WELL N OF THE AREA
DURING THIS TIME...BUT OBSERVED TRENDS OF LATE HAVE PROVEN THE
MODELS WRONG AND ACTIVITY HAS OCCURRED MUCH FURTHER SOUTH.
BY EARLY SUN...MODELS HAVE A SFC COOL FRONT DISSECTING THE CWA AND
THIS BOUNDARY LINGERS INTO MON. MOISTURE WILL REMAIN HIGH ALONG AND
S OF THIS FEATURE AND EVEN AS UPPER RIDING DEVELOPS...THERE MAY BE A
WINDOW FOR CONVECTION UNTIL HEIGHTS GET TOO HIGH AND CAPPING TAKES
OVER. THIS RIDGING LOOKS TO DEVELOP BY TUE INTO WED AND THAT SHOULD
PUT AN END TO PRECIP CHANCES AN ALLOW FOR SOME WARM READINGS IN THE
TEMP DEPARTMENT.
AS FOR THE FORECAST ELEMENTS FRI-MON...GUID TEMPS SEEM REASONABLE
AND HAVE FOLLOWED. THE EXCEPTION WILL BE ON FRI AS THE LATEST GUID
HAS REALLY WARMED AND I'M NOT READY TO HIT ON THE 90-92 VALUES JUST
YET. I LOWERED NEARLY ALL AREAS AROUND 2 DEGREES. AS FOR POPS...GUID
SEEMED A TAD TOO LOW FRI-FRI NIGHT AND HAVE STAYED WITH OUR PREV
FORECAST. AS FOR SAT-WED...GUID SEEMED TO COVER THINGS WELL WITH THE
SFC FRONT LINGERING...THEN DRY THINGS OUT BY TUE-WED. OVERALL...POPS
WILL RANGE FROM 20-40% WITH THE N HALF HAVING THE MAIN SHOT AT
PRECIP FOR THE MAJORITY OF THE EXTENDED. /CME/
&&
.AVIATION...A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS BEEN MOVING
THROUGH THE FORECAST AREA THIS MORNING...AND MORE COMPLEXES ARE
EXPECTED TO PASS THROUGH THE AREA THROUGH THE DAY. AS A RESULT...THE
AREA IS SEEING MVFR FLIGHT CATEGORIES MAINLY DUE TO LOW CEILINGS
AROUND THE AREA. LOCATIONS THAT SEE THUNDERSTORMS PASS OVER THEM
WILL SEE PERIODS OF IFR TO POSSIBLY LIFR FLIGHT CATEGORIES DUE TO
LOWER CEILINGS AND HEAVY RAIN AS THE THUNDERSTORMS PASS BY. AS
MENTIONED BEFORE...THIS WILL CONTINUE TO BE THE CASE THROUGH MUCH OF
THE DAY AS A COUPLE OF STORM COMPLEXES MAKE THEIR WAY ACROSS THE
REGION TODAY. MOST OF THE ACTIVITY SHOULD BE EAST AND OUT OF THE
AREA BY 06Z TONIGHT. FOG AND LOW STRATUS DEVELOPMENT WILL BE
POSSIBLE ACROSS MUCH OF THE AREA BY EARLY THURSDAY MORNING...WHICH
COULD AGAIN RESULT IN MVFR TO IFR CONDITIONS. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 69 87 68 / 85 52 15 16
MERIDIAN 82 68 86 66 / 84 62 16 15
VICKSBURG 84 69 89 69 / 87 44 15 16
HATTIESBURG 86 70 87 69 / 56 52 19 10
NATCHEZ 85 70 84 69 / 68 50 15 10
GREENVILLE 77 67 87 69 / 99 38 10 18
GREENWOOD 78 65 88 68 / 100 40 10 18
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>059.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023-025.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
22/19/CME/14Hazardous weather outlook, May 6, 2:14 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 214 PM CDT WED MAY 6 2009 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-071915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 214 PM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL AND NORTH MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE POSSIBILITY FOR FLOODING WILL CONTINUE OVER THIS AREA THROUGH THIS EVENING. RAINFALL TOTALS FROM THE PAST FEW DAYS HAVE AVERAGED AROUND 2 TO 5 INCHES. THIS COMBINED WITH RAIN ALREADY RECEIVED TODAY HAS GIVEN VERY SATURATED GROUNDS. WITH RAIN LINGERING OVER THE AREA THIS AFTERNOON AND EVENING...FLOODING WILL CONTINUE TO BE POSSIBLE. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE AREA THURSDAY EVENING INTO THURSDAY NIGHT. THIS WILL ESPECIALLY BE FOR LOCATIONS ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. THE MAIN RISK WITH ANY STRONG STORM SHOULD BE DAMAGING WINDS AND HAIL. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY NIGHT...BUT OTHERWISE IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ024-026-MSZ054>066-072>074-071915- CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 214 PM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH THIS EVENING. A COMPLEX OF STORMS HAS DEVELOPED NORTHWEST OF THE AREA THIS AFTERNOON...AND IS MOVING SOUTHEAST INTO SOUTHERN MISSISSIPPI. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS WITH THE STRONGEST STORMS. HOWEVER...A FEW TORNADOES CAN NOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING...BUT OTHERWISE IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Local storm report, May 6, 12:41 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL 4 N JACKSON 32.38N 90.21W
05/06/2009 E0.25 INCH HINDS MS BROADCAST MEDIA
PEA SIZED HAIL FELL IN THE FONDREN AREA OF NORTH JACKSON.
1214 PM HAIL RIDGELAND 32.42N 90.13W
05/06/2009 E0.50 INCH MADISON MS BROADCAST MEDIA
DIME SIZED HAIL FELL IN THE RIDGELAND AREA.
1215 PM HAIL JACKSON 32.32N 90.21W
05/06/2009 E0.75 INCH HINDS MS EMERGENCY MNGR
DIME TO PENNY SIZED HAIL FELL IN DOWNTOWN JACKSON.
1217 PM HAIL 3 NNE JACKSON 32.36N 90.19W
05/06/2009 E0.75 INCH HINDS MS FIRE DEPT/RESCUE
PENNY SIZED HAIL REPORTED AT THE AGRICULTURAL MUSEUM NEAR
THE INTERSECTION OF LAKELAND DRIVE AND INTERSTATE 55.
1225 PM HAIL 2 SE RAYMOND 32.24N 90.40W
05/06/2009 E0.75 INCH HINDS MS BROADCAST MEDIA
1230 PM HAIL 4 SE BRANDON 32.24N 89.96W
05/06/2009 M0.88 INCH RANKIN MS NWS EMPLOYEE
1230 PM TSTM WND DMG PEARL 32.27N 90.11W
05/06/2009 RANKIN MS BROADCAST MEDIA
DAMAGE TO THE CENTER FIELD TARP AT TRUSTMARK PARK.
1236 PM HAIL 5 NNE TERRY 32.17N 90.27W
05/06/2009 E1.75 INCH HINDS MS EMERGENCY MNGR
GOLFBALL SIZED HAIL REPORTED IN THE BYRAM AREA.
&&
HAMRICKLocal storm report, May 6, 1:25 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 2 SSW JACKSON 32.30N 90.22W
05/06/2009 HINDS MS BROADCAST MEDIA
TREE DOWN AT ELLIS AND ROBINSON. TREE FELL ON POWERLINES
AND TOOK DOWN THREE POWER POLES.
&&
AEGSpecial weather statement, May 6, 1:45 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 145 PM CDT WED MAY 6 2009 MSZ059>061-061925- JEFFERSON MS-FRANKLIN MS-ADAMS MS- 145 PM CDT WED MAY 6 2009 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES SOUTHEAST OF CRANFIELD AT 145 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN EAST CENTRAL ADAMS...FRANKLIN...AND SOUTHEASTERN JEFFERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. DH
Local storm report, May 6, 1:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 2 NNW ROSE HILL 32.17N 89.01W
05/06/2009 E1.00 INCH JASPER MS PUBLIC
QUARTER HAIL REPORTED.
&&
JCULINLocal storm report, May 6, 2:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL WESSON 31.70N 90.40W
05/06/2009 E0.75 INCH COPIAH MS EMERGENCY MNGR
&&
JCULINLocal storm report, May 6, 3:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 10 NE BAY SPRINGS 32.08N 89.16W
05/06/2009 JASPER MS EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 299
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 45 min |
| May 5, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 58 min |
| May 5, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 22 min |
| May 5, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 19 min |
| May 5, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 15 min |
| May 5, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 50 min |
| May 5, 8:52 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 38 min |
| May 5, 9:36 PM CDT | River Flood Warning | JAN | Issaquena, Washington | 30 days |
| May 5, 9:36 PM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 32 days |
| May 5, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 51 min |
| May 5, 11:18 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 42 min |
| May 5, 11:37 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 38 min |
| May 5, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 43 min |
| May 5, 11:49 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 41 min |
| May 6, 12:19 AM CDT | Tornado Warning | JAN | Montgomery, Webster | 41 min |
| May 6, 12:54 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 51 min |
| May 6, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 49 min |
| May 6, 3:00 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 45 min |
| May 6, 5:11 AM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower | 7 hr |
| May 6, 5:13 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 62 min |
| May 6, 5:17 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| May 6, 6:00 AM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Holmes, Humphreys, Leflore, Montgomery and 3 more | 8 hr |
| May 6, 6:08 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 67 min |
| May 6, 6:11 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sharkey, Sunflower, Washington | 49 min |
| May 6, 6:22 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 4 hr |
| May 6, 6:37 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 53 min |
| May 6, 7:06 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more | 54 min |
| May 6, 7:15 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 34 min |
| May 6, 7:31 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 44 min |
| May 6, 7:41 AM CDT | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha | 49 min |
| May 6, 7:45 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 60 min |
| May 6, 9:00 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 18 days |
| May 6, 9:00 AM CDT | River Flood Warning | JAN | Hinds, Warren | 20 days |
| May 6, 9:05 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Humphreys, Issaquena, Leake, Madison and 2 more | 5 hr |
| May 6, 9:27 AM CDT | River Flood Warning | JAN | Neshoba | 11 hr |
| May 6, 9:27 AM CDT | River Flood Warning | JAN | Leake | 72 hr |
| May 6, 9:28 AM CDT | River Flood Warning | JAN | Clay | 4 days |
| May 6, 10:17 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 4 hr |
| May 6, 10:34 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 36 min |
| May 6, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 46 min |
| May 6, 11:37 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 53 min |
| May 6, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 43 min |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 70 hr |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Yazoo | 31 days |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Sunflower | 14 days |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Sharkey | 57 hr |
| May 6, 11:57 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 48 min |
| May 6, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| May 6, 12:06 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 24 min |
| May 6, 12:18 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| May 6, 12:20 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 115 min |
| May 6, 12:40 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 50 min |
| May 6, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 57 min |
| May 6, 12:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 52 min |
| May 6, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 27 min |
| May 6, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 50 min |
| May 6, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 52 min |
| May 6, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 24 min |
| May 6, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| May 6, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 42 min |
| May 6, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 18 min |
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 13 min |
| May 6, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 40 min |
| May 6, 2:16 PM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 3 more | 12 hr |
| May 6, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 18 min |
| May 6, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 43 min |
| May 6, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 57 min |
| May 6, 2:42 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 63 min |
| May 6, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 43 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.